Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
hiker

Rasagiline and other drugs

Recommended Posts

I am 54 yrs old (female) diagnosed a year ago. My symptoms continue to be very mild just some fine motor issues in my left hand/fingers which makes typing difficult, and sometimes an awkward gait, and of course stiffness in my upper body. So far no cognitive symptoms. I still work part time, and am active - bike 20 miles RT to work, lots of hiking, XC skiing in winter. And stretching/strengthening and some yoga. 

I am considering starting Rasagiline on recommendation of my neurologist. But the list of side effects is way worse than my symptoms! What are people's experiences with drugs? Which ones tend to be best for motor symptoms (gait.)

Share this post


Link to post
Share on other sites

I have been on the Rasagiline since 6months after I was diagnosed. It was the first drug I started with. I have had no side effects. Took about 3 weeks for me to notice it was working. Did not realize how much better I would feel with it.

I know others on here tried it and had some issues. Rasagiline as far as PD drugs is one of the ones with side effects that don't affect a lot of people but when it does they know it. The agonist drugs have a tendency to be more touchy. In my signature line you can see I stay away from the agonist class of drugs.

Hope this helps

Blessings

Share this post


Link to post
Share on other sites

I probably had the worst reaction to Azilect of anyone active here.  Started taking it shortly after I was diagnosed a couple years ago.  Within a few weeks I was experiencing short term memory problems, agitation, and then hallucinations.  Quit taking it once the hallucinations started.

 

That said, most people seem to tolerate it very well.  So I wouldn't avoid it necessarily because one person reported that reaction.  But I would keep a close eye on it for similar issues.

Share this post


Link to post
Share on other sites

I’ve been on Azilect since April 2014 and no other drug.  I am very active with exercise that is the main contributor  to my delayed symptoms. 

I’m also a huge believer in Azilect. It has delayed my taking other meds for close to 4 years. It’s my personal experience, we are all different.

D

Edited by Discovery

Share this post


Link to post
Share on other sites

I take selegilne which is similar to azalect - not sure of the difference but I'm doing well. I also take an agonist and I'm fine on that too. Everyone is different - keep exercising that's a gamechanget.

 

good luck

 

LAD

Share this post


Link to post
Share on other sites

I think that Azilect has slowed my progression of PD, but have no proof of that. I don't notice any side effects. Start with .5mgs for 4 weeks, then up it to the 1mg....you should be fine.

Share this post


Link to post
Share on other sites

One of the listed side effects is Very common (10% or more): Accidental injury, fall

This makes me nervous as I do a lot of biking and hiking. So does this drug make you more unstable or something?

Share this post


Link to post
Share on other sites

I take azilect (now generic)--no issues with balance, instability, or anything like that. And I do a fair amount of hiking.

There's some reasons to think azilect will slow progression--in my case, symptom relief from azilect is modest (at best).

Share this post


Link to post
Share on other sites

Hiker, I was able to apply to a place called the assistance fund. Because I have PD they covered all of my co-pay for Azilect (rasageline) except for $10. If I had not found them my copay for 90 day supply was $1000+ dollars. Now that I have the assistance fund I only pay $10. Talk to your neurologist. Mine put me in contact with a social worker who helped me find this program.

Good luck

Share this post


Link to post
Share on other sites
1 hour ago, hiker said:

Also will cost me $400 for 30 pills  - how do you make it affordable?

The other idea is to call Teva and/or whoever is making generic versions.  Often they'll have patient assistance programs to provide the meds at low or no cost to the patient based on income.  That's how I'm able to afford Rytary (made by Impax) which would otherwise be $700/month.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×